MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X7MM/0 DEGREES/LARGE; INTRAMEDULLARY BONE FASTENER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X7MM/0 DEGREES/LARGE; INTRAMEDULLARY BONE FASTENER
Model Number HL2L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient came in with a large hammerlock (2) implant inside her toe that had been broken.The original date of the implant was on (b)(6) 2018.There was no plan of removing the implant.This report is for one (1) hammerlock 2 implant kit.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 (corrected data): b1, b5, h1: the initial complaint was reviewed and found not reportable.Pec code updated to reflect a non complaint as this complaint is a duplicate of (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: visual inspection: visual analysis of the x-ray image provided by sales consultant.Visual review of the profile image suggests break occurred approximately in the midpoint of device at point of minimum thickness.Based on this analysis, the complaint condition could be confirmed (broken 2+ pieces postoperatively).The profile image suggest break occurred approximately in the midpoint of device.Dimensional inspection: dimensional inspection could not be performed as the device was not returned.However, visual review of the topographical image suggests appropriate implant shape with no obvious abnormalities.Document/ specification review: no manufacturing related issues were identified and/or confirmed during x-ray analysis.Manufacturing record evaluation could not be completed because the lot number was unknown.Investigation conclusion: the complaint is confirmed.The x-rays show both a topographical and profile image of the patient & device.The x-rays show postoperative hammertoe/claw toe malformation present in the toe of the patient with the device.Instructions for use for hammerlock 2 devices indicate immobilization of the treatment site must be maintained throughout the healing process.If immobilization was not maintained, this could impart forces in the direction of the break however the risk of implant malfunction due to patient noncompliance could not be assessed based on information provided.No further corrective action will be implemented in response to this event as relation of the complaint event to device design and/or manufacturing could not be established.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMERLOCK 2 IMPLANT KIT 15X7MM/0 DEGREES/LARGE
Common Device Name
INTRAMEDULLARY BONE FASTENER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8856170
Report Number2939274-2019-59501
Device Sequence Number11442153
Product Code HTY
UDI-Device Identifier00810633021446
UDI-Public(01)00810633021446
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K133520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHL2L
Device Catalogue NumberHL2L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/23/2019
10/11/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date08/23/2019
10/11/2019
Patient Sequence Number1
Patient Age68 YR
Patient Weight57